Follow one topic of conversation at a time
In response to Maneula's experienceView: Translations (EN) Original language
OliverTimmis | Treatments, Diagnosis, Living with AKU | 5 days ago | Originally written in English In response to Maneula's experience
Hi Maneula, welcome to the AKU Community here. Unfortunately, your story seems very similar to most AKU patients - nearly everyone seems to struggle with getting a correct diagnosis and even when they are diagnosed, get little information on how to live with AKU. Hopefully this site will change things and become a resource where patients can find the information and support needed.
Maneula - could I ask that when you next talk to your internal medicine doctor, you ask that they contact the AKU Society UK or AIMAKU (Italian AKU Society). It could help us to identify more AKU patients.
You mention concerns about taking Nitisinone (Orfadin). Can I ask what these are? The drug is used to treat tyrosinaemia so has been proven safe for use in humans. There is a small chance of developing tyrosine crystals in the eye - but as the dosage for AKU would be 100 times smaller than the dosage for tyrosinaemia , the chances of developing crystals would be practically impossible. Do you know of any other side effects - if so, they could be important for us to know to help design a future clinical trial.